Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 228, NWS Louisville, KY

May 1, 2012Bullitt County, Hardin County, Nelson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 1, 2012, 4:11 PM EDT for Bullitt County, Hardin County, Nelson County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 4:11 PM EDT (20:11 UTC)
Expired
May 1, 2012, 4:45 PM EDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 14 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 4:40 PM EDTTSTM WND DMG5 Ssw Shepherdsville, KYTREE DOWN IN ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:44 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS53 KLMK 012011
SVRLMK
KYC029-093-179-012045-
/O.NEW.KLMK.SV.W.0228.120501T2011Z-120501T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 445 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROGERSVILLE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  COLESBURG AND PITTS POINT...
  LEBANON JUNCTION AND BOOTH...
  BELMONT AND BOSTON...
  SCUFFLETOWN AND CLERMONT...

THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 105 AND
114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3786 8598 3788 8597 3788 8598 3791 8598
      3799 8557 3777 8557 3773 8598 3786 8599
TIME...MOT...LOC 2011Z 258DEG 30KT 3782 8589
WIND...HAIL 60MPH 1.00IN

$$

RS
2 follow-up statements
742 
WWUS53 KLMK 012027
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM EDT TUE MAY 1 2012

KYC093-012037-
/O.CAN.KLMK.SV.W.0228.000000T0000Z-120501T2045Z/
HARDIN KY-
427 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF HARDIN COUNTY 
NOW...BUT IF YOU RECEIVED HAIL OR HIGH WINDS...REPORT THIS TO LOCAL 
LAW ENFORCEMENT.

LAT...LON 3777 8557 3776 8570 3778 8574 3779 8573
      3779 8574 3781 8574 3783 8575 3786 8582
      3788 8584 3789 8584 3789 8581 3793 8585
      3799 8557
TIME...MOT...LOC 2027Z 258DEG 30KT 3788 8571

$$

KYC029-179-012045-
/O.CON.KLMK.SV.W.0228.000000T0000Z-120501T2045Z/
NELSON KY-BULLITT KY-
427 PM EDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN BULLITT AND WESTERN NELSON COUNTIES...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LEBANON JUNCTION...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RIDGETOP AND SCUFFLETOWN...
  LOTUS AND BROWNINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3777 8557 3776 8570 3778 8574 3779 8573
      3779 8574 3781 8574 3783 8575 3786 8582
      3788 8584 3789 8584 3789 8581 3793 8585
      3799 8557
TIME...MOT...LOC 2027Z 258DEG 30KT 3788 8571
WIND...HAIL 60MPH 1.00IN

$$

AL
913 
WWUS53 KLMK 012041
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM EDT TUE MAY 1 2012

KYC029-179-012050-
/O.EXP.KLMK.SV.W.0228.000000T0000Z-120501T2045Z/
NELSON KY-BULLITT KY-
441 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BULLITT AND WESTERN
NELSON COUNTIES WILL EXPIRE AT 445 PM EDT...

HOWEVER ANOTHER WARNING IS ALREADY IN EFFECT FOR 
BULLITT...NELSON...AND SPENCER.


LAT...LON 3777 8557 3776 8570 3778 8574 3779 8573
      3779 8574 3781 8574 3783 8575 3786 8582
      3788 8584 3789 8584 3789 8581 3793 8585
      3799 8557
TIME...MOT...LOC 2040Z 258DEG 30KT 3790 8558

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:03 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 1, 3:03 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT TUE MAY 01 2012

.Short Term (Tonight through Thursday morning)...
Issued at 230 PM EDT Tue May 1 2012

A tornado watch is in effect for our northern tier of counties
across southern Indiana.

A severe thunderstorm watch is in effect for the southern portion of
of southern Indiana and central Kentucky until 10 pm EDT.

Quite a bit of uncertainty still about the mode of thunderstorm
development this afternoon and evening. Surface analysis shows a
moist and strongly unstable environment with CAPE analyzed of around
3000 Joules near Bowling Green. Scattered Pulse storms will increase
in coverage and move northeast across central Kentucky and
eventually the Bluegrass Region by late this afternoon or early
evening. Expect that these storms will remain unorganized and
produce isolated wind gusts and isolated nickle to quarter sized
hail

Satellite shows a Mesoscale Convective Vortex across central Illinois
left over from convection over Missouri last night. This will move
over northern Indiana this evening. Several of the short range
convective models show a line of storms associated with the MCV
developing late this afternoon across southwestern Indiana and
moving east along and north of Interstate 64. Should this line
develop, the combination of strong instability and moderate
uni-directional shear may produce an organized bowing segment that
could produce isolated damaging winds. Slightly backed winds along
our northern tier of counties across southern Indiana may allow
storms to rotate and produce an isolated tornado.

The development of this line is by no means certain. Will go with
scattered wording in this evening's forecast. Should this line
develop, it would be exiting the northern Bluegrass Region during
the early morning hours.

500mb ridging now center over Georgia will expand northwest into the
Tennessee Valley by early Wednesday, subsidence associated with this
building ridge will act to dry out the atmosphere and suppress
convection. Feel that any storm development will stay very isolated.
Will either leave out storms all together for Wednesday or place
only isolated wording in for Wednesday.

.Long Term (Thursday through Tuesday)...
Issued at 230 PM EDT May 1 2012

...Very warm temperatures more typical of late June are expected
Thursday/Friday...

Upper ridge that will make us hot Wednesday will get split by a
subtle disturbance, now over south Florida, that will move into the
Deep South Thursday. Ridging should remain strong enough to cap the
atmosphere for Thursday and keep us warm, but we should have a
little more moisture pushed into the column by late in the day.

Friday, the dominant ridge will be focused over the southern Plains,
with our region being in a quasi-zonal flow. As the ridge amplifies
over the weekend, we will move into more of a northwest flow. That
pool of moisture from the southern system will become stationary
over the region Friday and Saturday, making for precipitable waters
in the 1.3-1.5 inch range. Combined with the heat, cannot rule out
at least isolated to scattered storms developing. The problem with
the various models is in how they handle a front moving across the
Great Lakes during this period, which would add some extra surface
forcing/a focus for storms to form. The GFS takes a stronger low
over southeast Canada, which is strong enough to drag that front
into the Midwest Friday and through the Ohio Valley Friday night.
The 00z ECMWF and the 12Z GEM keep a weaker low and the front to our
north. Will lean towards the previous sets of forecasts keeping
Derby weekend above normal for highs and scattered for storm
chances.

In keeping closer to the ECMWF for Sunday and the first part of next
work week, it brings a front out of the Central Plains Sunday and
into the Ohio Valley Sunday night and Monday, allowing for a cool
down Monday and Tuesday. That front may get hung up somewhere across
the region, so cannot rule out rain chances with that cool down.

&&

.Aviation (18Z TAF Issuance)...
Updated at 120 PM EDT Tue May 1 2012

A warm front will lift north of SDF and LEX by 20z. Partly cloudy
skies with occasional patchy mid-level broken ceilings will provide
VFR flying conditions through at least midnight outside of any
thunderstorms.

By late this afternoon, there is a chance that organized
thunderstorms may develop over southern Illinois or southwest
Indiana. Should this occur, a cluster of thunderstorms may affect
the SDF and the LEX terminals in the 22z through the 02z time frame
with temporary MVFR ceilings and visibilities along with gusty
winds.

South winds will increase to 10 to 13kt at SDF and BWG by 20z this
afternoon, while remaining lighter at LEX. Overnight, south winds
will diminish to around 5 to 7kt. Light fog may affect SDF and LEX
towards morning, but visibilities at SDF will stay well above those
observed earlier on Tuesday.

Mostly clear skies are expected Wednesday with light early morning
south winds increasing to 10 to 12kt in the afternoon

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......JSD
Long Term........RS
Aviation.........JSD
Hazardous weather outlook, May 1, 3:18 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT TUE MAY 1 2012

INZ083-084-089>091-KYZ023>031-034>043-045>049-053>057-061>067-
070>078-081-082-021930-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
318 PM EDT TUE MAY 1 2012 /218 PM CDT TUE MAY 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL BE POSSIBLE FROM MID AFTERNOON INTO EARLY
EVENING. IT IS POSSIBLE THAT SOME OF THE STORMS WOULD BECOME
STRONG TO SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE
LIGHTNING...AN ISOLATED DAMAGING WIND GUST...AND LARGE HAIL. THUS
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10PM EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY
WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE.

INZ076>079-092-KYZ032-033-021930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
HENRY KY-
318 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING AS A WARM FRONTAL BOUNDARY PUSHES NORTHWARD
ACROSS INDIANA. THE MAIN THREATS WILL BE LARGE HAIL...ISOLATED
DAMAGING WINDS AS WELL AS EXCESSIVE LIGHTNING. AN ISOLATED TORNADO
CANNOT BE RULED OUT...THUS A TORNADO WATCH HAS BEEN ISSUED FOR
PORTIONS OF SOUTHERN INDIANA UNTIL 10PM EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY
WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE.

AL

In the hours before

Special weather statement, May 1, 3:40 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT TUE MAY 1 2012

INZ090-KYZ025-012015-
HARRISON-MEADE-
340 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BRANDENBURG...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CORYDON...
  NEW AMSTERDAM AND VALLEY CITY...
  CENTRAL...
  WHITE CLOUD AND MOBERLY...
  NEW MIDDLETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3811 8639 3812 8639 3814 8632 3815 8632
      3816 8635 3818 8631 3819 8632 3832 8617
      3816 8597 3797 8634 3807 8643 3809 8643
TIME...MOT...LOC 1940Z 229DEG 30KT 3809 8631

EER
Local storm report, May 1, 3:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 E LORETTO             37.64N  85.37W
05/01/2012  E0.88 INCH       MARION             KY   LAW ENFORCEMENT

&&

EVENT NUMBER LMK1200584

TENHARMSEL
Special weather statement, May 1, 3:56 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT TUE MAY 1 2012

KYZ025-028-029-012030-
BULLITT-HARDIN-MEADE-
356 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GRAHAMTON AND VINE GROVE...
  DIETZ ACRES AND RED HILL...
  FORT KNOX AND MULDRAUGH...
  HOWARD AND WEST POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8620 3796 8605 3796 8604 3797 8603
      3801 8595 3800 8594 3802 8591 3807 8578
      3787 8566 3773 8609
TIME...MOT...LOC 1957Z 244DEG 25KT 3784 8608

EER
Local storm report, May 1, 3:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             SPRINGFIELD             37.69N  85.22W
05/01/2012  E0.70 INCH       WASHINGTON         KY   EMERGENCY MNGR

&&

EVENT NUMBER LMK1200585

TENHARMSEL
Special weather statement, May 1, 4:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT TUE MAY 1 2012

INZ078-079-092-012030-
CLARK-JEFFERSON-SCOTT-
401 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SCOTTSBURG...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NABB...
  NEW WASHINGTON AND LEXINGTON...
  SALUDA AND PAYNESVILLE...
  HANOVER...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3873 8546 3868 8546 3864 8543 3860 8544
      3858 8542 3855 8541 3854 8542 3844 8573
      3861 8583 3878 8558
TIME...MOT...LOC 2002Z 243DEG 22KT 3857 8567

RS
Local storm report, May 1, 4:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             1 NNE WILLISBURG        37.82N  85.12W
05/01/2012  E1.00 INCH       WASHINGTON         KY   TRAINED SPOTTER

            WINDS ESTIMATED TO 40 MPH

&&

EVENT NUMBER LMK1200586

TENHARMSEL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:07 PM EDTSpecial Weather StatementLMKCasey, Taylor23 min
Apr 30, 8:14 PM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby31 min
Apr 30, 8:16 PM EDTSpecial Weather StatementLMKHenry14 min
Apr 30, 8:27 PM EDTTornado WarningLMKFranklin33 min
Apr 30, 8:40 PM EDTTornado WarningLMKScott35 min
Apr 30, 9:14 PM EDTSpecial Weather StatementLMKGreen, Taylor31 min
May 1, 5:44 AM EDTSpecial Weather StatementLMKSimpson31 min
May 1, 6:07 AM EDTSpecial Weather StatementLMKAllen38 min
May 1, 7:48 AM EDTSpecial Weather StatementLMKWarren27 min
May 1, 1:34 PM EDTSpecial Weather StatementLMKSimpson26 min
May 1, 1:38 PM EDTSpecial Weather StatementLMKAllen37 min
May 1, 2:13 PM EDTSpecial Weather StatementLMKOhio32 min
May 1, 2:19 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio26 min
May 1, 2:20 PM EDTSpecial Weather StatementLMKMonroe25 min
May 1, 2:41 PM EDTSpecial Weather StatementLMKBarren34 min
May 1, 2:42 PM EDTSpecial Weather StatementLMKBreckinridge33 min
May 1, 2:59 PM EDTSpecial Weather StatementLMKGreen, Larue31 min
May 1, 3:21 PM EDTSpecial Weather StatementLMKBreckinridge24 min
May 1, 3:23 PM EDTSpecial Weather StatementLMKMarion37 min
May 1, 3:26 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade34 min
May 1, 3:40 PM EDTSevere Thunderstorm WarningLMKMarion, Washington35 min
May 1, 3:56 PM EDTSpecial Weather StatementLMKBullitt34 min
May 1, 4:19 PM EDTSpecial Weather StatementLMKAnderson26 min
May 1, 4:34 PM EDTSevere Thunderstorm WarningLMKTrimble26 min
May 1, 4:34 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer26 min
May 1, 4:44 PM EDTTornado WarningLMKTrimble31 min
May 1, 5:00 PM EDTSpecial Weather StatementLMKNelson, Spencer30 min
May 1, 5:26 PM EDTSpecial Weather StatementLMKHarrison34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.